MAUDE Adverse Event Report: AZIYO BIOLOGICS INC. CANGAROO ENVELOPE; MESH, SURGICAL - FTM

AZIYO BIOLOGICS INC. CANGAROO ENVELOPE; MESH, SURGICAL - FTM
Model Number CMCV-009-XLG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Twiddlers Syndrome (2114); Insufficient Information (4580)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the cangaroo envelope device history record for the reported lot shows that all packaged and labeled units were quality released to distribution on 01/27/2020 having met all internal qc acceptance requirements.All sterilization processing records and bioburden testing indicate a successful sterilization cycle and passing results of product lal and sterility samples allowing the subassembly lot to be released for further packaging and labeling having met all criteria for release.There were no non-conformances during manufacturing or sterilization potentially impacting the final acceptance of this manufacturing lot.In lieu of a request for the oem supplier dhr review, it is noted that aziyo processes the non-sterile envelope materials including cutting, suturing, packaging and sterilizing the product.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
It was reported by aziyo biologics' business partner, boston scientific, that a cangaroo envelope (model #: cmcv-009-xlg, lot #: m20a1045) was used with a boston scientific device (model # / serial # - unknown) and implanted on (b)(6) 2020.On (b)(6) 2020, the surgeon needed to reopen the pocket due to a lead tip becoming dislodged from the heart.A replacement ecm envelope was used as the previous envelope was damaged upon device removal.No migration within the pocket was noted and it was confirmed that the lead tip had dislodged from the heart.The root cause was likely patient induced from excessive arm movement.
 
Additional Manufacturer Narrative
Initial report interpreted the excessive arm movement resulting in lead detachment from the heart as being associated with twiddler's syndrome (health effect - clinical code 2114).However, twiddler's syndrome is known to be an uncommon cause of device malfunction caused by excessive twisting of the pacemaker or icd device in the pocket, resulting in dislodgement of leads from the cied and likely not the heart muscle.This code should not have been selected, and the applicable health effect - clinical code of 4580 insufficient information selected.Lead detachment from the heart is a known adverse event occurrence associated with cied implantation and cited in literature - therefore health effect - impact code 4621 was added as the only applicable code for recognized device or procedural complication.Initial report was submitted without usage of recently implemented imdr codes.Therefore this report applies the appropriate fda codes to section h6 adverse event problem.The following codes have been added: component code: 4755.Type of investigation: 4115 added to report because 1 ea.Cangaroo device was discarded upon extraction and accidentally dropped on floor - and replaced with new cangaroo envelope upon correction of leads.Investigation conclusions: "4310 - cause cannot be traced to device" added to report with intent of removing code "4315 - cause cannot be determined" since the detachment of lead from heart due to excessive arm movement was not associated with the cangaroo envelope device.No further information is available relative to the reported event, should any additional information be received aziyo will file an additional follow-up report.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL - FTM
Manufacturer (Section D)
AZIYO BIOLOGICS INC.
1100 old ellis road
ste 1200
roswell, ga
MDR Report Key10477397
Report Number3005619880-2020-00044
Device Sequence Number16833604
Product Code FTM
UDI-Device Identifier10859389005079
UDI-Public10859389005079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberCMCV-009-XLG
Device Lot NumberM20A1045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSC CIED (MODEL# / SERIAL# -UNKNOWN); BSC CIED (MODEL# / SERIAL# -UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;